Alert archive / Arizona / Flash Flood Warnings in 2021
Flash Flood Warning 226, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 2, 2021, 5:20 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 5:20 PM MST (00:20 UTC)
- Expired
- Sep 2, 2021, 8:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WGUS55 KFGZ 030020
FFWFGZ
AZC005-025-030330-
/O.NEW.KFGZ.FF.W.0226.210903T0020Z-210903T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
520 PM MST Thu Sep 2 2021
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County in north central Arizona...
Yavapai County in west central Arizona...
* Until 830 PM MST.
* At 520 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.75 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of Coconino and Yavapai Counties
This includes the following highways...
Interstate 40 between mile markers 135 and 143.
This includes the following creeks, washes and rivers...
Ash Fork Draw, Pineveta Wash, Eightmile Creek, Big Chino Wash and
Partridge Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly or mountainous terrain, there are many low water crossings
which will become dangerous in heavy rain. Do not attempt to cross
flooded roads. Find an alternate route.
&&
LAT...LON 3535 11260 3529 11249 3519 11254 3509 11273
3512 11275 3527 11267
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MCT2 follow-up statements
956
WGUS75 KFGZ 030122
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
622 PM MST Thu Sep 2 2021
AZC005-025-030330-
/O.CON.KFGZ.FF.W.0226.000000T0000Z-210903T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-Yavapai AZ-
622 PM MST Thu Sep 2 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS
EVENING FOR COCONINO AND YAVAPAI COUNTIES...
At 622 PM MST, Doppler radar indicated heavy rain has moved out of
the warned area. Between 1.5 and 3 inches of rain have previously
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Coconino and Yavapai Counties
This includes the following highways...
Interstate 40 between mile markers 135 and 143.
This includes the following creeks, washes and rivers...
Ash Fork Draw, Pineveta Wash, Eightmile Creek, Big Chino Wash and
Partridge Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly or mountainous terrain, there are many low water crossings
which will become dangerous in heavy rain. Do not attempt to cross
flooded roads. Find an alternate route.
&&
LAT...LON 3535 11260 3529 11249 3519 11254 3509 11273
3512 11275 3527 11267
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MCT468
WGUS75 KFGZ 030323
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
823 PM MST Thu Sep 2 2021
AZC005-025-030333-
/O.EXP.KFGZ.FF.W.0226.000000T0000Z-210903T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-Yavapai AZ-
823 PM MST Thu Sep 2 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MST THIS EVENING FOR
COCONINO AND YAVAPAI COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3535 11260 3529 11249 3519 11254 3509 11273
3512 11275 3527 11267
$$
MCTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:16 PM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 2, 2:16 PM MST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 216 PM MST Thu Sep 2 2021 .SYNOPSIS...Scattered thunderstorms today will become more limited in coverage this weekend, with only isolated storms expected over the higher terrain. Cool temperatures on Friday will warm considerably by Sunday and Monday. && .DISCUSSION...Strong thunderstorms have developed along and south of the Mogollon Rim this afternoon, where the instability and moisture is greatest. Relatively slow moving storms have led to heavy rain accumulations in some areas. We expect storms to continue this afternoon, mainly along and south of the Rim, dissipating this evening. Drier and warmer weather is on tap this weekend and into next week as relatively strong high pressure becomes established over the Great Basin. This will create an unfavorable pattern to advect moisture (which is now generally to our south) into the area, and establish warm air aloft which will cap much of the convection. With this, only isolated to scattered thunderstorms are forecast through the period, with most numerous storms over and around the White Mountains. Temperatures will get quite warm, with highs 5-10 degrees above normal expected through the period Sunday through Wednesday. && .AVIATION...For the 00Z package...Scattered thunderstorms generally along and south of a line from KGCN to KSOW this afternoon will diminish after 01Z. Expect MVFR conditions, with IFR in the strongest storms. Only isolated storms expected after 18Z Friday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Drier conditions are forecast for Friday and Saturday, with isolated thunderstorms over the higher terrain. More numerous storms are expected over and around the White Mountains. Winds will generally be light. Sunday through Tuesday...There will be a slight chance for thunderstorms along and south of the Mogollon Rim each afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...BAK AVIATION...BAK FIRE WEATHER...BAK For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Sep 2, 11:53 AM MST, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1153 AM MST Thu Sep 2 2021
AZZ008-037-021915-
Yavapai County Valleys and Basins-Yavapai County Mountains-
1153 AM MST Thu Sep 2 2021
...A strong thunderstorm will impact portions of Yavapai County
through 1215 PM MST...
At 1151 AM MST, Doppler radar was tracking a strong thunderstorm near
Yavapai County Fairgrounds, or near Prescott Valley. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Prescott Valley, Yavapai County Fairgrounds, Prescott Airport and
Prescott Valley Event Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3449 11236 3465 11246 3475 11231 3456 11217
TIME...MOT...LOC 1851Z 241DEG 3KT 3461 11234
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:27 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.